MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH- AT ARTIS Q.ZEN FLOOR; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH- AT ARTIS Q.ZEN FLOOR; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848353
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis q.Zen floor system.During an interventional procedure, the user reported that the image was lost.At this time, we are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a hardware error.According to customer information, an implosion-like noise was heard on the c-arm x-ray tube during an interventional procedure.As a result, x-rays could not be taken and the bypass areas were displayed on the main screen.This event occurred after the positioning but before stent deployment.The procedure could also be finalized without angiographic control.The investigation revealed that the bearing of the rotating anode x-ray tube was blocked.If the anode does not rotate, the tube would overheat and destroy further tube components.For this reason, the system switches to bypass mode, in which lower radiation power is released and in which only continuous fluoroscopy with reduced image quality is available.Acquired scenes cannot be saved and reviewed.A standing rotary anode inevitably leads to the loss of x-rays.Despite all precautions, such failures cannot be completely avoided, as bearing wear depends on the respective load.After exchange of the x-ray tube the system works as intended.The spare parts consumption of the x-ray tube was checked.Any accumulation of faults of even a possible systematic error that would require a corrective of the installed base action could not be identified by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS Q.ZEN FLOOR
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH- AT
siemensstrasse 1
forccheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
6104486461
MDR Report Key12655371
Report Number3004977335-2021-00471
Device Sequence Number17263064
Product Code OWB
UDI-Device Identifier04056869010014
UDI-Public04056869010014
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848353
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown